Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Developed small sized pus filled boils on nose. Not cured by t-bact cream. Is it safe to start augmentin?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
My daughter who is 4 and half year old (weight 21 Kg) has developed small size pus filled boils type things on nose, I applied t-bact cream by doctor suggestion but boils went on to increase to 6-7 in nos, although pus cleared in earlier ones & they reduced to normal but new boils were there so after 2 days doctor prescribed azithriomycin once a day. but next day one very big boil appeared in throat , earlier it was small but it was increasing. so after two days(two doses of azithromycin). doctor said this antibiotic is not powerful enough so he precribed cephalexin 250mg syrup 5ml two times but I did not start it as I was worried so that day I didn't give any antibiotic (only T-bact applied on nose) and next day went to skin doctor who prescribed me clavam (125mg amoxicillin, 31.2 mg pottasium clavunate). this medication i started in the night yesterday, before that , the boil in the throat burst and pus itself came out in large amount while cleaning , it continued coming after small gaps in the night too., and also very tight section is felt at the back of mouth of boil since its development, it is still there. Nose boils are almost ok now, one or two are visble but no pus( pus had come out). I wanted to know whether it is correct medication, also the doses required. one more thing, just 20 days ago till 29th aug 2012, my child has taken antibiotic Lactoclav(5 ml contains200mg amoxicillin& 28 mg pottasium clavunate) for 7 days ( from 22nd aug2012 to 29 aug 2012 morning) for upper respiratory infection. and this new medication is started on 20th sep2012 after 2 days of azithromycin (17 & 18 sep2012), My questions are, 1) is it correct medication? 2) is it safe to restart augmentin after 20 days gap.. 3) what is correct dose of clavam (5 mal contains 125 mg amoxicillin, 31.2 mg potassium clavunate)? 4) Is it ok to continue T-bact too?
Posted Wed, 10 Oct 2012 in Child Health
Answered by Dr. Santosh Kondekar 1 hour later

What your child is suffering from is some bacterial skin infcetion that causes pus filled lesions over skin and mucosa.

there are many bacteria like say staphylococci, streptococci etc which may cause such lesions, these two being the commonest.

Ideally its easy to take the pus for microscopy test and get to know type of bacteria in most cases and that can give specific selection of antibiotics after culture.

If its not done for any reason or if the treatment needs to be started earliest, its often better to start with local cream like t bact as u did, and also start on some antibiotic assuming some organism.
So may be your doctor suspected streptococci and started on azithromycin.
After 2 days when you found new lesions in throat, doctor preferred to change antibiotic. Again without test, its all guess work.. so it was changed. azithromycin was a good antibiotic for such cases 2 years back, now a days many doctors get less response due to microbes getting resistant.
cephalexin as it was started in this case might not have worked.. so may be child started responding to amoxicillin group medicine.This time dose used seemed half of previous course.
Now for any boil its best that pus bursts and the load of bacteria gets washed.. so its good that throat lesion bursted.. its easier to heal after bursting.Getting such pustules in this part of body can at times have life threatening complications.
Now here are answers to your questions.
1) is it correct medication?
======== yes. one of the good first line or second line defense medicines, if the child gets complicated its even easier to give this medicine in injectable route.
2. is it safe to restart augmentin after 20 days gap..
====== Often augmentin or like medicines are needed for 10 days course.. without it treatment may be less effective. Restarting is fine... if fresh infection occurs some drugs may need restarting or extending course.
3) what is correct dose of clavam (5 mal contains 125 mg amoxicillin, 31.2 mg potassium clavunate)?
======= Dose is decided by treating doctor on felt severity after assessment.. the dose can go from 200 mg 2 times a day to 5 times this dose for 20 kg child.
4) Is it ok to continue T-bact too?
=== better, as it will prevent spread by scratching or contact.. its a good antibacterial.

i hope this answers your query. please write back if any specific issues further,.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor